I was taking Ultram [while taking Paxil] until it ran out because it came from the ER & I didn't have any seizures then but the doc decided it was a bad idea & put me on Neurontin. I haven't had any seizures since I was a toddler after a car accident. Is there a seizure risk with Paxil and Lyrica also?
Almost a guarantee with Ultram or any Tram. Hope this helps.
Paxil: persistent or severe ringing in the ears; persistent, painful erection; red, swollen, blistered, or peeling skin; seizures; severe or persistent...
Lyrica: irritability, panic attacks, feeling "high," behavior changes, suicidal thoughts or attempts); new or worsening seizures; reddened, blistered, swollen, or peeling skin; shortness of breath or wheezing
Not necessarily, tramadol (Ultram) taken in high enough quantity can cause seizures. The combination of Ultram with Paxil can have possible interaction potential such as causing Serotonin Syndrome though very rare, To read more about the possible interaction go to:
Not sure if the doc has you on Neurontin for the antiseizure properties or for neuropathy (nerve pain). Don't beleive there is a seizure risk with Paxil and Lyrica either.
Ultram lowers seizure threshold and can increase the possibility of seizures. It also has an antidepressant type propert , like an SSRI (Paxil, Effexor, Prozac) and taken in combination can cause seritonin syndrome CAN BE FATAL. I had, what was said to be, a tramadol induced seizure. I was taking it at normal doses, however, had been taking it for about 6 months due to a work injury. I am a medica professional and have always researched any meds prescribed to me and the first adverse reaction listed for Ultram is seizures. I had never had a seizure nor even a family history of seizures, however, at prescribed dosage (50mg every 6 hrs) I had a seizure. Thank God, I was not driving my car or ambulane , I am a paramedic, when it occured. I immediately stopped the medication and have had no seizures since.
So, yes, there is the possibility, even at therapeutic dosage, it can cause seizures and with the addition of a SSRI antidepressant and possibility of seritonin syndrome (not sure if that increases the possibility but seems that it could) I would have a talk with the prescribing doctor. Hope this answer helps... also, keep in mind, if you have a seizure, in most states, you cant drive, in some cases, until you are seizure free for 6 months and cleared to drive by a neurologist.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2010 • 1 answer
Posted 7 Aug 2010 • 8 answers
Posted 29 Apr 2013 • 2 answers
Posted 22 Nov 2014 • 4 answers
My Dr. is taking me off clonezepam and on to neurontin for anxiety. I'm also stopping citalopram and
Posted 12 Dec 2015 • 1 answer